| Catalog Number |
03.804.701S |
| Medical Device Problem Code |
Material Integrity Problem (2978)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
05/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
Event or Problem Description
It was reported that synflate vertebral balloon med was involved in an intraoperative event during a balloon kyphoplasty procedure.The reported failure involved the balloon tearing during inflation, resulting in contrast medium dispersing within the vertebral body, likely due to contact with a bone edge.When attempting to remove the damaged balloon, a portion tore off and remained in situ.This led to a 30-minute surgical delay, required additional x-rays and ct imaging, necessitated an extension of access, and resulted in increased blood loss and a higher risk of infection.